Alert archive / California / Wind Advisories in 2022
Wind Advisory 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 3, 2022, 2:23 AM PDT for San Bernardino County, California. It took effect at Jun 4, 2022, 4:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2022, 2:23 AM PDT (09:23 UTC)
- In effect from
- Jun 4, 2022, 4:00 PM PDT
- Expired
- Jun 5, 2022, 12:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5847 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586 WWUS75 KVEF 030923 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 223 AM PDT Fri Jun 3 2022 CAZ523-032300- /O.NEW.KVEF.WI.Y.0029.220604T2300Z-220605T0700Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 223 AM PDT Fri Jun 3 2022 ...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 4 PM Saturday to midnight PDT Saturday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust could reduce visibility on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
125 WWUS75 KVEF 032247 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 347 PM PDT Fri Jun 3 2022 CAZ523-041100- /O.CON.KVEF.WI.Y.0029.220604T2300Z-220605T0700Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 347 PM PDT Fri Jun 3 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 4 PM Saturday to midnight PDT Saturday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust could reduce visibility on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
125 WWUS75 KVEF 040826 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 126 AM PDT Sat Jun 4 2022 CAZ523-042300- /O.CON.KVEF.WI.Y.0029.220604T2300Z-220605T0700Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 126 AM PDT Sat Jun 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 4 PM this afternoon to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust could reduce visibility on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
386 WWUS75 KVEF 042231 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 331 PM PDT Sat Jun 4 2022 CAZ523-050700- /O.CON.KVEF.WI.Y.0029.220604T2300Z-220605T0700Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 331 PM PDT Sat Jun 4 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 expected. * WHERE...Western Mojave Desert. * WHEN...Until midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result.Patchy blowing dust could reduce visibility on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 2, 6:42 PM PDT, 7 hours 41 minutes earlier.
Area forecast discussion, Jun 2, 6:42 PM PDT, 7 hours 41 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 642 PM PDT Thu Jun 2 2022 .SYNOPSIS...Today will be dry and mild with average temperatures for early June. Southwesterly winds will pick up tomorrow and will persist through the weekend. Temperatures over the weekend are expected to remain around seasonal average values before warming up to above average temperatures next week. && .UPDATE...A warm but quiet evening is in store across the area. High clouds continue to stream in as a weak shortwave moves in from the west. Breezier conditions Friday - Sunday as zonal flow takes hold, also leading to a brief and subtle cooldown. However, temperatures will resume their upward trend next week as a stronger ridge tries to build in. We could see the warmest temperatures of the season late next week, but some uncertainty remains. Updated forecast package will be out tonight. && .DISCUSSION...through next Thursday. Dry and mild conditions with slightly above average temperatures are expected across the area today. Temperatures on Friday will be a bit warmer, but are expected to cool a few degrees over the weekend. Friday will also see breezy southwesterly winds pick up across the area due to an upper-level trough in the Eastern Pacific. These breezier southwest winds will continue through the weekend before calming down on Monday. Upper-level flow will gradually become more zonal on Saturday and Sunday before ridging begins to rebound over the Western United States early next week. This ridging will enable temperatures to warm up back up to above average values, which are expected to stick around through the end of the week. The main source of forecast uncertainty arises from a couple of potential shortwaves that are forecast to move through the Great Basin region next week. These shortwaves may slightly erode at the ridge as it builds in over us, which will impact just how much above average our temperatures will be able to get. Beyond mid-week the 500 mb Height Cluster Analyses for Day 7 and Days 8-10 show decent agreement in the ridge persisting through the end of the week. While the clusters agree on the presence of the ridge, the main source of variance from cluster to cluster is in the amplitude of this ridge. Should we have a higher amplitude ridge over us, we would expect temperatures to be warmer than if the ridge were lower in amplitude. && .AVIATION...For Harry Reid...Winds will favor a southwesterly direction through Friday with 15-25 knot wind gusts possible during the afternoon periods. High clouds with bases aoa 25 kft will gradually filter into the area, but are note expected to have any operational impacts. For the rest of southern Nevada, northwest Arizona and southeast California...The Colorado River Valley TAF sites will favor a more south/southwesterly direction through Friday with winds becoming light and variable overnight. The Las Vegas Valley TAF sites will also tend to favor a southwesterly direction through Friday with 15- 25 knot gusts possible during this afternoon. KDAG will maintain a westerly direction through Friday with 20-30 knot wind gusts expected through tomorrow morning. Southerly winds will become westerly at later this afternoon at KBIH. Westerly winds will persist for a couple of hours before becoming northwesterly later this evening. These westerly and northwesterly winds will maintain sustained wind speeds around 10-15 knots. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Woods DISCUSSION/AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.